Have Medical Questions? Ask a Doctor Online!
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
Does your mother notice any blood in the stool?
Also what medications were prescribed or her diarrhea?
She does not have any blood in her stool. I need a few minutes to get a hold of my mother to find out the name of the medication. When she eat, she feels worse. She doesn't have any yellowing of the skin, pain in her spleen, etc. (she was worried about liver cancer). I will get back with you on the name of the drug. Anything else I can ask her to give you a better sense of what is going on?
Any particular food causing diarrhea?
Also any recent travel? consumption of raw food or undercooked meat?
She has not traveled. The name of the drug is diphenoxylate-atrop. She is only eating cream of wheat and a boiled egg to keep up her strength.
see wheat contains gluten.
gluten sensitivity can cause diarrhea.
Hence, rice based food is better for now.
also there is risk of intestinal infection like diverticulitis for example.
stool tests may not pick up infection always.
does not sound like cancer at this point since no blood or any other red flag signs
Okay I will pass that along. Do you see a major health complication?
however, she does need a colonoscopy to check for inflammatory bowel disease and polyps.
given history of autoimmune disorder, crohn's is a possibility.
Another possibility is C difficile infection.
This is an opportunistic gut infection.
Hence, antibiotics like metronidazole can be considered
Could it be a parasite? What questions should she ask her doctor. I don't think she has a lot of confidence in her doctor and I'm afraid he will just tell her to give it some time. Do you think he will prescribe antibiotics? So you don't hold much confidence in the stool samples? What is an opportunistic gut infection?
Claustridium difficile infection
this can grow in the intestine in low immunity.
C difficile toxins are checked in stool sample.
yes a course of antibiotic should be considered.
Thank you. You have been very helpful. Any other suggestions?
And a gluten free diet
Rice, soup, bananas, apple sauce for example.
Canned and cooked fruits and vegetables.
These will be better.
It was my pleasure to help you today.
Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!
Please bookmark my profile for asking further questions!This is the link to my profile: http://www.justanswer.com/medical/expert-mysticdoc/